Alert archive / Illinois / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 21, NWS Chicago, IL
NWS Chicago, IL issued this severe thunderstorm warning at May 16, 2019, 9:39 PM CDT for DeKalb County, Kane County, Kendall County, Illinois. It was in force for 36 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 16, 2019, 9:39 PM CDT (02:39 UTC)
- Expired
- May 16, 2019, 10:15 PM CDT
- In force
- 36 min
- Issued by
- NWS Chicago, IL
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 50.0 mph
Counties DeKalb County, IL, Kane County, IL, Kendall County, IL
The radar
The Chicago radar (KLOT), 47 km from the middle of the area, began a volume at 02:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 16, 9:50 PM CDT | HAIL 1.75 | Waterman, IL | TIME ESTIMATED BY RADAR. |
| May 16, 9:57 PM CDT | HAIL 1.75 | 3 Se Big Rock, IL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 11 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 16, 7:57 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 2.7 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2335 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 1972 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- 64 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.8
The text
As transmitted.
782 WUUS53 KLOT 170239 SVRLOT ILC037-089-093-170315- /O.NEW.KLOT.SV.W.0021.190517T0239Z-190517T0315Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Chicago/Romeoville 939 PM CDT Thu May 16 2019 The National Weather Service in Chicago has issued a * Severe Thunderstorm Warning for... Northwestern Kendall County in northeastern Illinois... Southeastern De Kalb County in north central Illinois... Southwestern Kane County in northeastern Illinois... * Until 1015 PM CDT. * At 938 PM CDT, a severe thunderstorm was located over Hinckley, or near Little Rock, moving east at 30 mph. HAZARD...Half dollar size hail. SOURCE...Radar indicated. IMPACT...Damage to vehicles is expected. * This severe thunderstorm will be near, Little Rock around 945 PM CDT. Plano around 950 PM CDT. Yorkville around 955 PM CDT. Sugar Grove around 1000 PM CDT. Including the following interstate... I-88 between mile markers 108 and 112. This includes... Waubonsee Community College. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm is producing large hail. SEEK SHELTER NOW inside a sturdy structure and stay away from windows! && LAT...LON 4172 8874 4183 8881 4183 8840 4165 8841 TIME...MOT...LOC 0238Z 277DEG 27KT 4178 8865 HAIL...1.25IN WIND...<50MPH $$ IZZI
2 follow-up statements
659
WWUS53 KLOT 170256
SVSLOT
Severe Weather Statement
National Weather Service Chicago/Romeoville
956 PM CDT Thu May 16 2019
ILC037-089-093-170315-
/O.CON.KLOT.SV.W.0021.000000T0000Z-190517T0315Z/
Kendall IL-De Kalb IL-Kane IL-
956 PM CDT Thu May 16 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 PM CDT
FOR NORTHWESTERN KENDALL...SOUTHEASTERN DE KALB AND SOUTHWESTERN KANE
COUNTIES...
At 955 PM CDT, two severe thunderstorms were moving east at 35 mph.
The first storm was near Waterman and the other storm was near
Little Rock.
HAZARD...Two inch hail.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect damage
to roofs, siding, windows, and vehicles.
These severe storms will be near...
Sugar Grove around 1000 PM CDT.
Little Rock around 1010 PM CDT.
Yorkville and Plano around 1015 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These are dangerous storms. Prepare immediately for large destructive
hail capable of producing significant damage. People outside should
move to a shelter, inside a strong building and away from windows.
&&
LAT...LON 4181 8880 4178 8841 4165 8841 4172 8874
TIME...MOT...LOC 0255Z 287DEG 33KT 4174 8877 4173 8851
HAIL...2.00IN
WIND...<50MPH
$$
IZZI063
WWUS53 KLOT 170315
SVSLOT
Severe Weather Statement
National Weather Service Chicago/Romeoville
1015 PM CDT Thu May 16 2019
ILC037-089-093-170325-
/O.EXP.KLOT.SV.W.0021.000000T0000Z-190517T0315Z/
Kendall IL-De Kalb IL-Kane IL-
1015 PM CDT Thu May 16 2019
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN KENDALL...
SOUTHEASTERN DE KALB AND SOUTHWESTERN KANE COUNTIES HAS EXPIRED...
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore, the warning has been allowed to expire. However small
hail and heavy rain are still possible with these thunderstorms.
A Severe Thunderstorm Watch remains in effect until 300 AM CDT for
north central and northeastern Illinois.
LAT...LON 4181 8880 4178 8841 4165 8841 4172 8874
TIME...MOT...LOC 0315Z 277DEG 27KT 4172 8858 4171 8832
$$
IZZIWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 16, 6:57 PM CDT, 2 hours 42 minutes earlier.
Area forecast discussion, May 16, 6:57 PM CDT, 2 hours 42 minutes before
Area Forecast Discussion National Weather Service Chicago/Romeoville, IL 657 PM CDT Thu May 16 2019 .MESOSCALE DISCUSSION... 639 PM CDT Closely watching what appears to be more robust surface based convective initiation taking place over Whiteside County evident on GOES-16 1 min imagery and more recently in 88D data. This development is taking place in an area that has seen festering cumulus field for several hours now close to the intersection of the outflow boundary from earlier convection and near the synoptic front. Storm motion would tend to favor storms moving east into the somewhat more stabilized air mass in the wake of the earlier convection, though SPC mesoanalysis would suggest still ample elevated instability. DVN WSR-88D VWP still shows moderately strong flow aloft with 40-45kt around 6km. Shear profiles appear adequate for organized storm structure, including possible supercells. Bunkers-right moving storm motion is southeastward, roughly parallel to the remnant outflow boundary evident in GOES-16 split window difference channel. Large temp/dewpoint spreads in the warm sector would tend to favor cold RFD and low tornado threat, however, anything able to latch onto the remnant outflow would need to be more closely watched. Given the very steep lapse rates on the leading edge of the EML nosing into the region and forecast wind shear, think the primary threat will be large hail, potentially up to golf balls. Depending on coverage of the storms, the a more robust wind threat could develop if storms congeal and forward propagate. - Izzi && .SHORT TERM... 358 PM CDT Through Friday morning... Potent MCS which tracked through our CWA earlier this morning is just now clearing out southern counties and came through a bit more robust than we had initially anticipated as it encounter just enough surface-based inflow parcels to produce some sporadic stronger wind and larger hail. Visible satellite imagery reveals the telltale signs of a fairly worked-over atmosphere in the wake of this departing system, with stable wave clouds and clearing skies across southern Wisconsin and northern Illinois. That said, seeing some hints of ACCAS across the region, a manifestation of the extremely steep lapse rate plume advected in overhead from the west. Recent SPC mesoanalysis indicates maximum lapse rates in the 2-6 km layer approaching 9 C/km nosing into our far northwestern counties at this time. With little in the way of large scale forcing for ascent present upstream with mid-level height tendencies event slowly rising, any convective re-development through this evening will be tied to mesoscale processes which makes for a continued challenging and uncertain forecast. Compounding this issue is the fact that the suite of hi-resolution CAM guidance has modeled the post-MCS environment with varying degrees of success which doesn't add confidence to the near-term portion of the forecast. With all of this in mind, it is with low confidence that we lay out our latest forecast thoughts over the next 12 to 18 hours. Based on surface observations and recent GOES-16 split-window difference imagery, it appears the remnant outflow boundary from the departing MCS may be located from near a Stockton to La Salle line. To the west of this line, cumulus is trying to bubble, although recent point soundings reveal the environment is still capped with +15C air up around 800 mb. Farther upstream, a small patch of cumulus is also attempting to develop across central Iowa ahead of an incoming cold front. It is along and near these two boundaries that renewed convective development appears most probable in a west-to-east oriented line from central Iowa and into northwestern Illinois this evening. Should convection develop as lingering capping is eroded, the favored time appears to be between 8 and 11 pm or so. This convection would have the potential to also become strong to severe, although the main threat would appear to be from large hail (possibly to the size of golf balls initially) before quick upscale growth into a southward-oozing complex results in a transition to a gusty wind and heavy rainfall potential. Latest indications are that a developed cold pool may help push another outflow south pretty quickly, and this would likely limit the potential for training and widespread flooding as the focusing boundary moves southward. Very late tonight or into Friday morning, another area of modest isentropic upglide/warm advection associated with the eastern extent of the low-level jet may result in renewed thunderstorm development across Iowa and eventually into our CWA with the most likely location for this activity beginning to focus near and north of I-80 into Friday afternoon. This activity would likely be elevated above a frontal boundary, but modest deep layer shear and instability aloft would support a threat for some quarter sized hail. Carlaw && .LONG TERM... 209 PM CDT Friday through Saturday night... The long term forecast period continues to look quite active with periods of showers and thunderstorm likely. Showers and thunderstorms will be ongoing at the beginning of the period Friday morning. The cold front that is expected to push south through the region tonight is still expected to stall out over the southern portions of the CWA. For Friday, locations north of the front will be under cool ely flow and locations with a direct fetch off of Lake Michigan will see highs in the upper 40s along the lake and lower to middle 50s inland. Locations south of I-80 but north of the front should be a little warmer, but highs will still only be in the upper 50s. There should be a sharp gradient to temperatures, with locations south of the boundary seeing highs hit 80 F or slightly higher. Persistent southerly low level flow will continue to usher in elevated instability in a zone of broad isentropic lift along and north of the front. The regional and global models continue to indicate a series of shortwaves over-topping the upper ridge and along the front. This will keep showers and thunderstorms ongoing across much of the CWA through Friday, though locations south of the front may see more scattered activity while areas north of the front will see the most widespread activity. The GFS continues to indicate pwats close to 1.5 inches pooling invof the front, which is in the 99th percentile of deep layer moisture per the DVN sounding climatology. With 850-500 mb flow trending to be wly along the east- west oriented front, there will likely be periods of training storms producing periods of locally heavy rainfall. Pcpn amounts from the initial activity from the short term period will be compounded by rainfall Friday into Friday night. Depending on how much training of thunderstorms occurs, there could be some potential for localized flooding issues. However, the front is expected to begin to lift north Friday afternoon into Friday evening, so the area of widespread moderate to occasionally have rainfall will also lift to the north, with the main axis of heavier rain moving into srn Wisconsin Friday night. While the greatest threat for severe weather will be to the west of the local area over the Central Plains, there will still be some potential for severe weather over the area along and just north of the front where elevated instability may be strong enough to produce some isolated severe thunderstorms, with damaging winds and large hail being the primary threats. the latest SPC Day 2 Convective Outlook continues to highlight nrn IL/IN in a Marginal Risk area. With the front pushing north into Wisconsin overnight Friday night, a temporary lull in pcpn is expected for late Friday night into Saturday morning. The global models are in relatively good agreement on pushing the front north, overspreading the area with the much warmer, but more humid air on Saturday. So, expect that much of the CWA should still see temperatures approach or slightly exceed the 80F mark, but a slight sely component to sfc winds could still keep the IL lake front cooler, with highs in the middle to upper 60s. More extensive cloud cover over the far nrn and wrn portions of the CWA could limit max temps to the middle 70s. Saturday night through Wednesday... The setup on Sunday has looked a little concerning for several days. SPC has the area outlooked in the Day 4. A sharp and quickly moving negatively tilted trough will shift form the middle Mississippi Valley and on through the lower Great Lakes into lower MI during the day. This will drive an attendant surface low along the Mississippi Valley and a cold front through NE IL and NW IN. Timing of the wave and limited instability ahead of the front may preclude a more significant severe threat, but expect a period of showers and thunderstorms as a strong sswly low-level jet of 45-50 kt keeps the moisture influx going, coincident with enhanced upper forcing, and this strong mean could support a damaging wind threat, especially as instability builds ahead of the front, favored for the eastern half of the area. Monday appears to be a quieter period in wake of the passing low/cold front in conjunction with some modest height rises. Weak upper ridging should quickly move across the region on Monday. Unfortunately the upper air pattern reloads as another closed upper low across the desert Southwest will eject northeastward in a similar fashion to Sunday's low, again becoming negatively tilted. The surface low will again pass to our west. The Tuesday-Wednesday morning period will become unsettled yet again. This wave will drive several waves of showers and thunderstorms, largely focused on the Tuesday and Tuesday night time frame. Things are a bit more muddled for Wednesday as the main system may be ejecting to the northeast, but the current suite of guidance has the main wave through in the morning such that Wednesday could be dry. Some of the longer term guidance is hinting at a building ridge that could pump up temperatures quite a bit toward the beginning of the Memorial Day holiday weekend, but there are some lingering convective chances to monitor given the continued southwest flow. KMD/Rodriguez && .AVIATION... For the 00Z TAFs... The main forecast challenge through the period will be the timing of shower and thunderstorm chances, as there could be multiple periods through Friday evening. We are currently monitoring some developing showers and thunderstorms over portions of northwestern IL. This thunderstorm activity is expected to increase in coverage over the next couple of hours and as it does so, expect the showers and storms to move back over the area by mid to late this evening. We will continue the mention of VCTS from roughly 03z through 08z tonight. However, it does appear that the main thunderstorm threat will gradually sag south of the most of the terminals after 06z, but due to uncertainties in timing, I have opted to leave the timing as is for now. Otherwise, expect the winds to shift northeasterly overnight as a surface front sags over the area. These east- northeasterly winds will continue through the day on Friday. The chances for more showers and possible storms will continue on Friday. At this time, however, there are some questions as to the extent of thunderstorms over the area. For this reason, I have left the mention of thunder out of the TAF for Friday. The best timing for showers now looks to be during the morning as another disturbance shifts over the area. Again thunderstorms will be possible with this activity as well, but the better instability will likely be just south of the terminals. Another period of some scattered showers and storms will be possible later Friday afternoon and evening as well, but given the large uncertainty on timing and coverage this far out, no more than a VCSH has been mentioned after 18z Friday. Aside from the shower and storms, expect the possibility of some lower MVFR CIGS on Friday. The lowest CIGS are likely near Lake Michigan. KJB && .LOT WATCHES/WARNINGS/ADVISORIES... IL...None. IN...None. LM...None. && VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE) FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT: WWW.FACEBOOK.COM/NWSCHICAGO WWW.TWITTER.COM/NWSCHICAGO WWW.YOUTUBE.COM/NWSCHICAGO
Hazardous weather outlook, May 16, 3:40 PM CDT, 5 hours 59 minutes before
Hazardous Weather Outlook
National Weather Service Chicago/Romeoville IL
340 PM CDT Thu May 16 2019
ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
172045-
Winnebago-Boone-McHenry-Lake-Ogle-Lee-De Kalb-Kane-DuPage-Cook-
La Salle-Kendall-Grundy-Will-Kankakee-Livingston-Iroquois-Ford-
Porter-Newton-Jasper-Benton-
340 PM CDT Thu May 16 2019 /440 PM EDT Thu May 16 2019/
This Hazardous Weather Outlook is for portions of North Central
Illinois...Northeast Illinois and Northwest Indiana.
.DAY ONE...Tonight.
Weather hazards expected...
Elevated Thunderstorm Risk...with an associated:
Elevated hail risk...up to quarter size.
Elevated damaging wind risk...up to 60 mph.
Limited Flooding Risk.
Limited Fog Risk.
DISCUSSION...
A conditional severe thunderstorm threat remains for mid to late evening
and into the early overnight hours. The atmosphere is stable in wake
of earlier storms, but should quickly recover again tonight. Initial storms
would be capable of strong winds and large hail. The threat may shift
to very heavy rainfall and localized flooding potential overnight.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
Friday and Saturday...
Limited Severe Thunderstorm Risk.
Limited Flooding Risk.
Sunday...
Limited Severe Thunderstorm Risk.
Monday...
Limited Thunderstorm Risk.
Tuesday...
Elevated Thunderstorm Risk.
Wednesday...
Limited Thunderstorm Risk.
DISCUSSION:
Thunderstorms should be ongoing Friday morning, with the axis of
the strongest, and potentially severe, storms should be roughly
along and north of the I-80 corridor. The area of thunderstorms should
lift north through the day and into southern Wisconsin Friday evening.
Training thunderstorms may produce areas of heavy rainfall, with
flooding possible. Some storms may be strong to severe, producing
large hail and damaging winds.
Periods of thunderstorms are expected through the weekend and into
next week. There may be additional periodic chances for severe
thunderstorms, with the greatest chances on Sunday and then Tuesday
into Tuesday night.
.SPOTTER INFORMATION STATEMENT...
Spotters may be needed late this evening.
GENERAL STORM MOTION OF THE DAY:
Moving toward the southeast at 40 mph.
LMZ740>745-172045-
Winthrop Harbor to Wilmette Harbor IL-
Wilmette Harbor to Northerly Island IL-
Northerly Island to Calumet Harbor IL-
Calumet Harbor IL to Gary IN-Gary to Burns Harbor IN-
Burns Harbor to Michigan City IN-
340 PM CDT Thu May 16 2019
This Hazardous Weather Outlook is for portions of the Illinois
nearshore waters of Lake Michigan and the Indiana nearshore
waters of Lake Michigan.
.DAY ONE...Tonight.
Weather hazards expected...
Elevated Thunderstorm Risk...with an associated:
Elevated hail risk...up to quarter size.
Elevated thunderstorm wind gust risk...up to 40 knots.
Elevated Fog Risk.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
Friday...
Limited Severe Thunderstorm Risk.
Saturday...
Limited Thunderstorm Risk.
Sunday...
Hazardous conditions for small craft are likely.
Elevated Thunderstorm Risk.
Tuesday and Wednesday...
Hazardous conditions for small craft are likely.
Limited Thunderstorm Risk.
KMD
Visit us at http://weather.gov/chicago
Follow us on Facebook, Twitter, and Youtube at:
www.facebook.com/nwschicago
www.twitter.com/nwschicago
www.youtube.com/nwschicagoIn the hours before
Local storm report, May 16, 3:57 PM CDT, 5 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO IL
357 PM CDT THU MAY 16 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1250 PM TSTM WND DMG 1 N NEW LENOX 41.53N 87.97W
05/16/2019 WILL IL LAW ENFORCEMENT
NEW LENOX POLICE DISPATCH REPORTS CEDAR
AVENUE CLOSED NORTH OF NEW LENOX DUE TO
DOWNED POWER LINES. TIME ESTIMATED BY RADAR.
&&
WSLLocal storm report, May 16, 4:20 PM CDT, 5 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO IL
420 PM CDT THU MAY 16 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM TSTM WND DMG MILFORD 40.63N 87.70W
05/16/2019 IROQUOIS IL LAW ENFORCEMENT
IROQUOIS COUNTY SHERIFFS OFFICE REPORTS
POWER LINES DOWN NEAR MILFORD.
0200 PM TSTM WND DMG 1 W WATSEKA 40.78N 87.75W
05/16/2019 IROQUOIS IL LAW ENFORCEMENT
IROQUOIS COUNTY SHERIFFS OFFICE REPORTS
POWER LINES DOWN IN WATSEKA.
&&
WSLLocal storm report, May 16, 7:24 PM CDT, 2 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO IL
724 PM CDT THU MAY 16 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0653 PM HAIL HARMON 41.72N 89.56W
05/16/2019 E1.00 INCH LEE IL PUBLIC
&&Local storm report, May 16, 8:08 PM CDT, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE CHICAGO IL
808 PM CDT THU MAY 16 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0653 PM HAIL HARMON 41.72N 89.56W
05/16/2019 E1.00 INCH LEE IL PUBLIC
0230 PM TSTM WND DMG MILFORD 40.63N 87.70W
05/16/2019 IROQUOIS IL LAW ENFORCEMENT
IROQUOIS COUNTY SHERIFFS OFFICE REPORTS
POWER LINES DOWN NEAR MILFORD.
0220 PM HEAVY RAIN 2 N CRESCENT CITY 40.80N 87.86W
05/16/2019 M0.73 INCH IROQUOIS IL COCORAHS
RAIN FELL IN 15 MINUTES.
0207 PM HAIL WATSEKA 40.78N 87.73W
05/16/2019 M0.25 INCH IROQUOIS IL LAW ENFORCEMENT
.
0200 PM TSTM WND DMG 1 W WATSEKA 40.78N 87.75W
05/16/2019 IROQUOIS IL LAW ENFORCEMENT
IROQUOIS COUNTY SHERIFFS OFFICE REPORTS
POWER LINES DOWN IN WATSEKA.
0130 PM TSTM WND GST 2 ESE SAMMONS POINT 41.02N 87.82W
05/16/2019 E60 MPH KANKAKEE IL PUBLIC
PUBLIC REPORTS 60MPH WIND GUST SOUTH OF
AROMA PARK. TIME ESTIMATED BY RADAR.
0130 PM HAIL 2 ESE SAMMONS POINT 41.02N 87.82W
05/16/2019 M1.00 INCH KANKAKEE IL PUBLIC
PUBLIC REPORTS HAIL OF 1 IN DIAMETER SOUTH
OF AROMA PARK. TIME ESTIMATED BY RADAR.
0110 PM TSTM WND GST FRANKFORT SQUARE 41.52N 87.80W
05/16/2019 M52 MPH WILL IL STORM CHASER
LASTED ABOUT 30 SECONDS ON THE PEAK WIND.
0100 PM HEAVY RAIN 2 ESE LOCKPORT 41.58N 88.03W
05/16/2019 M0.91 INCH WILL IL COCORAHS
.
1250 PM TSTM WND DMG 1 N NEW LENOX 41.53N 87.97W
05/16/2019 WILL IL LAW ENFORCEMENT
NEW LENOX POLICE DISPATCH REPORTS CEDAR
AVENUE CLOSED NORTH OF NEW LENOX DUE TO
DOWNED POWER LINES. TIME ESTIMATED BY RADAR.
1246 PM HAIL 1 SSE PLAINFIELD 41.60N 88.20W
05/16/2019 E1.00 INCH WILL IL TRAINED SPOTTER
.
1243 PM HAIL 2 SE SHOREWOOD 41.51N 88.18W
05/16/2019 E0.25 INCH WILL IL PUBLIC
.
1230 PM HAIL MARSEILLES 41.33N 88.71W
05/16/2019 E1.00 INCH LA SALLE IL TRAINED SPOTTER
.
1230 PM TSTM WND DMG 1 SW PLAINFIELD 41.60N 88.22W
05/16/2019 WILL IL PUBLIC
PICTURE SHARED VIA SOCIAL MEDIA OF UPROOTED
TREE BLOCKING RIVER ROAD IN PLAINFIELD. TIME
ESTIMATED BY RADAR.
1215 PM TSTM WND DMG OSWEGO 41.68N 88.35W
05/16/2019 KENDALL IL PUBLIC
PICTURE SHARED VIA SOCIAL MEDIA OF LARGE
TREE UPROOTED ON MAIN STREET SOUTH OF
DOWNTOWN OSWEGO. TIME ESTIMATED BY RADAR.
1202 PM TORNADO SHERIDAN 41.53N 88.68W
05/16/2019 LA SALLE IL PUBLIC
NORTH 42ND RD. RELAYED BY LASALLE COUNTY
EMA. TIME IS ESTIMATED.
1202 PM TORNADO SHERIDAN 41.53N 88.68W
05/16/2019 LA SALLE IL PUBLIC
NORTH 42ND RD. RELAYED BY LASALLE COUNTY
EMA. TIME IS ESTIMATED.
1137 AM HEAVY RAIN 1 WSW DEKALB 41.93N 88.76W
05/16/2019 M0.56 INCH DE KALB IL COCORAHS
RAIN FELL IN FIVE MINUTES.
&&Local storm report, May 16, 9:35 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO IL
935 PM CDT THU MAY 16 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0923 PM HAIL FRANKLIN GROVE 41.84N 89.30W
05/16/2019 M1.50 INCH LEE IL PUBLIC
&&The office that day
Everything else NWS Chicago, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 16, 8:13 PM CDT | River Flood Advisory | LOT | Kankakee | 3 days |
| May 16, 8:59 PM CDT | Severe Thunderstorm Warning | LOT | Lee | 46 min |
| May 16, 9:35 PM CDT | Severe Thunderstorm Warning | LOT | DeKalb, Lee | 40 min |
| May 16, 9:57 PM CDT | Severe Thunderstorm Warning | LOT | Lee | 33 min |
| May 16, 10:04 PM CDT | Special Weather Statement | LOT | Kendall | 26 min |
| May 16, 10:15 PM CDT | Special Weather Statement | LOT | Kendall | 15 min |
| May 16, 10:33 PM CDT | Flash Flood Warning | LOT | Lee | 3 hr |
| May 16, 10:35 PM CDT | Special Weather Statement | LOT | Cook | 25 min |
| May 16, 10:54 PM CDT | Severe Thunderstorm Warning | LOT | Cook | 36 min |
| May 16, 11:02 PM CDT | Severe Thunderstorm Warning | LOT | Lee | 43 min |
| May 16, 11:14 PM CDT | Flash Flood Warning | LOT | Lee | 4 hr |
| May 16, 11:17 PM CDT | Severe Thunderstorm Warning | LOT | DeKalb, Lee | 43 min |
| May 16, 11:31 PM CDT | Special Weather Statement | LOT | DuPage | 14 min |
| May 16, 11:44 PM CDT | Severe Thunderstorm Warning | LOT | DeKalb, DuPage, Kane, Kendall, Will | 61 min |
| May 16, 11:51 PM CDT | Severe Thunderstorm Warning | LOT | Cook | 23 min |
| May 16, 11:53 PM CDT | Special Marine Warning | LOT | 97 min | |
| May 17, 12:27 AM CDT | Severe Thunderstorm Warning | LOT | Cook, DuPage | 50 min |
| May 17, 12:42 AM CDT | Severe Thunderstorm Warning | LOT | Lee | 36 min |
| May 17, 12:45 AM CDT | Special Marine Warning | LOT | 2 hr | |
| May 17, 3:51 AM CDT | Small Craft Advisory | LOT | 18 hr | |
| May 17, 9:22 AM CDT | River Flood Advisory | LOT | Kane, Kendall | 31 hr |
Nearby
Severe Thunderstorm Warnings in Illinois, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.